Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Feb 29, 2016, 12:21 AM EST for 10 counties in Kentucky; 6 counties in Indiana. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2016, 12:21 AM EST (05:21 UTC)
- Expired
- Feb 29, 2016, 1:30 AM EST
- In force
- 69 min
- Issued by
- NWS Louisville, KY
Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Perry County, IN, Scott County, IN, Anderson County, KY, Bullitt County, KY, Franklin County, KY, Henry County, KY, Jefferson County, KY, Meade County, KY, Oldham County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086
WWUS83 KLMK 290521
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EST MON FEB 29 2016
INZ077>079-084-089>092-KYZ023>025-029>036-038-039-045-290630-
SCOTT-WASHINGTON-CRAWFORD-JEFFERSON-FLOYD-HARRISON-CLARK-PERRY-HENRY-
JEFFERSON-HANCOCK-BRECKINRIDGE-BULLITT-ANDERSON-FRANKLIN-SCOTT-
SHELBY-OLDHAM-MEADE-NELSON-SPENCER-TRIMBLE-
1221 AM EST MON FEB 29 2016
...GUSTY SHOWERS THROUGH 130 AM EST...
AT 1218 AM EST/1118 PM CST/...STRONG WINDS ALONG AND AHEAD OF A LINE
OF SHOWERS FROM MADISON INDIANA TO TELL CITY INDIANA MOVING EAST AT
50 MPH.
WIND GUSTS OF 45 ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...FRANKFORT...JEFFERSONVILLE...NEW ALBANY...
JEFFERSONTOWN...ST. MATTHEWS...SHIVELY...SHELBYVILLE...MADISON AND
SHEPHERDSVILLE.
TO REPORT ACTIVE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY.
LAT...LON 3891 8520 3869 8520 3874 8533 3858 8521
3856 8501 3851 8503 3851 8498 3843 8495
3846 8492 3846 8491 3836 8487 3835 8474
3849 8455 3789 8504 3792 8583 3801 8595
3792 8599 3795 8690 3891 8541
TIME...MOT...LOC 0518Z 271DEG 26KT 3893 8521 3821 8613 3800 8664
$$
JDGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Feb 28, 10:51 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 28, 10:51 PM EST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1051 PM EST SUN FEB 28 2016 ...Forecast Update... Updated at 1045 PM EST Sun Feb 28 2016 Solid convective line has formed along the cold front, with lightning picking up at the tail end of the line just NW of EVV. Hi- res models are showing a narrow ribbon of 100-200 J/kg of CAPE right along the line, which is helping to enhance it. Will add the mention of thunder mainly to our northern and western counties as this line moves in. Showers ahead of the line are producing wind gusts spproaching 50 mph as precip evaporates in the very dry boundary layer. Have issued a Special Weather Statement highlighting the gust potential. Updated at 825 PM EST Sun Feb 28 2016 Unseasonably mild and breezy this evening across the Ohio Valley, with the approaching cold front now extending from near SBN, between LAF and CMI, to east of STL. A smattering of showers ahead of the front is just starting to get into our southern Indiana counties, but a lot of dry low-level air to overcome. Believe that the precip will eventually win the battle, so forecast of scattered showers is well on track, but really no more than that as it's a low-QPF event anyway and quite a few locations could trace out. We have seen a few lightning strikes over east-central Illinois and west-central Indiana within the last hour, but believe we are too far removed from the upper dynamics to support thunder this far south. No changes planned at this time. .SHORT TERM (Now through Monday Night)... Issued at 240 PM EST Sun Feb 28 2016 Gusty winds will continue this afternoon into the evening ahead of the cold front approaching from the northwest. Most gusts have remained at or below 40 mph this afternoon, with the exception of HNB, which gusted to around 45 mph at one point. However, gusts since then have relaxed a bit. The magnitude of the gusts will decrease a bit this evening, but they will continue until the front passes through. Will likely keep the Special Weather Statement out for now as the higher wind gusts are mainly to the west of the forecast area. Rain showers are expected to move into southern IN this evening with a line of showers progressing towards the Ohio River through midnight. These showers will move through central Kentucky mainly after midnight and be out of the forecast area by dawn. NAM soundings do show some very slight elevated instability, but for the most part expect these to be just showers, so will keep the mention of thunder out of the forecast. High pressure will be moving across the region Monday and east of the area Monday night as a low pressure system begins to approach from the west. Monday will be partly cloudy to mostly sunny, but cooler than today with highs in the upper 50s to lower 60s. Monday night will see lows in the upper 30s to mid 40s. .LONG TERM (Tuesday through Sunday)... Issued at 305 PM EST Sun Feb 28 2016 By Tuesday morning winds aloft will be southwesterly as a shortwave digs into the central US. The surface low associated with this system will move out of the Midwest and across the lower Ohio Valley through the day Tuesday. The cold front associated with this system will move through Tuesday evening/night. The latest model trends with the track of the low pressure have been back to the northwest from what they were advertising over the last couple of days. This would mean a warmer system with a better chance for thunderstorms Tuesday afternoon and evening. Model soundings do show some slight instability developing. In addition, low level winds will strengthen with increasing shear and helicity through the afternoon. Though widespread severe weather is not expected, a few strong storms with gusty winds and possibly some small hail are not out of the question. Depending on how fast the cold air moves in late Tuesday night, a very brief period of light snow may be possible, but think for the most part this system will be a rain maker with half an inch to an inch of rain not out of the question in some places. Wednesday should be mostly dry but cooler with highs in the lower 40s and lows Wednesday night in the upper 20s to lower 30s. Thursday into Thursday night will be the next chance for precipitation as another shortwave moves through the region. Any precipitation during the day Thursday should be rain as temperatures rise into the mid to upper 40s. This system right now looks to have precip lingering into the overnight hours as cold air builds in, so a brief changeover to snow will again be possible. Beyond Thursday night, we will go with a dry forecast for now with temperatures rising again into the weekend. && .AVIATION (00Z TAF Update)... Updated at 605 PM EST Sun Feb 28 2016 VFR conditions expected through the valid TAF period. SW wind gusts wil diminish slightly after sunset, but will still hit 20-25 kt through the evening. Cold front swings through shortly after midnight with a roughly 4 hr window for scattered showers ahead of the front. Intermittent nature and minimal impact support the VCSH forecast, and cig/vis will remain VFR. Once the front pushes through, we'll see lighter WNW winds into Monday morning, with a backing to SW in the afternoon. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........RAS Short Term.....EER Long Term......EER Aviation.......RAS
Hazardous weather outlook, Feb 28, 10:03 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1003 PM EST SUN FEB 28 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010315- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 1003 PM EST SUN FEB 28 2016 /903 PM CST SUN FEB 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. STRONG SOUTHWEST WINDS WILL CONTINUE UNTIL THE PASSAGE OF A COLD FRONT AFTER MIDNIGHT. GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. GUSTY WINDS...LIGHTNING...AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. A FEW STRONG STORMS MAY BE POSSIBLE ACROSS CENTRAL KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/RAS
In the hours before
Special weather statement, Feb 28, 10:33 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 PM EST SUN FEB 28 2016
KYZ027>043-045>049-053>057-061>067-070>078-081-082-290530-
HART-BOURBON-HENRY-BOYLE-CUMBERLAND-JEFFERSON-HARRISON-EDMONSON-
HARDIN-FAYETTE-BULLITT-WASHINGTON-WARREN-OLDHAM-NICHOLAS-SPENCER-
LOGAN-NELSON-LINCOLN-TRIMBLE-MADISON-TAYLOR-ADAIR-LARUE-BUTLER-
WOODFORD-CASEY-GREEN-CLARK-GRAYSON-BARREN-ALLEN-GARRARD-ANDERSON-
METCALF-MERCER-FRANKLIN-SCOTT-MONROE-RUSSELL-SIMPSON-SHELBY-CLINTON-
MARION-JESSAMINE-
1033 PM EST SUN FEB 28 2016
...LINE OF GUSTY SHOWERS MOVING ACROSS CENTRAL KENTUCKY...
AT 1031 PM EST/931 PM CST/...A LINE OF SHOWERS WAS ALONG A LINE
EXTENDING FROM NEAR BEDFORD TO NEAR RUSSELLVILLE...AND MOVING EAST
AT 55 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3664 8706 3690 8706 3858 8521 3856 8501
3834 8479 3858 8426 3834 8384 3812 8408
3793 8397 3782 8412 3757 8409 3748 8445
3733 8450 3712 8490 3700 8484 3686 8506
3663 8500 3662 8498 3663 8550
TIME...MOT...LOC 0331Z 292DEG 48KT 3832 8549 3678 8685
RASSpecial weather statement, Feb 29, 12:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EST MON FEB 29 2016
INZ077>079-084-089>092-KYZ023>025-029>036-038-039-045-290630-
SCOTT-WASHINGTON-CRAWFORD-JEFFERSON-FLOYD-HARRISON-CLARK-PERRY-HENRY-
JEFFERSON-HANCOCK-BRECKINRIDGE-BULLITT-ANDERSON-FRANKLIN-SCOTT-
SHELBY-OLDHAM-MEADE-NELSON-SPENCER-TRIMBLE-
1221 AM EST MON FEB 29 2016
...GUSTY SHOWERS THROUGH 130 AM EST...
AT 1218 AM EST/1118 PM CST/...STRONG WINDS ALONG AND AHEAD OF A LINE
OF SHOWERS FROM MADISON INDIANA TO TELL CITY INDIANA MOVING EAST AT
50 MPH.
WIND GUSTS OF 45 ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...FRANKFORT...JEFFERSONVILLE...NEW ALBANY...
JEFFERSONTOWN...ST. MATTHEWS...SHIVELY...SHELBYVILLE...MADISON AND
SHEPHERDSVILLE.
TO REPORT ACTIVE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY.
LAT...LON 3891 8520 3869 8520 3874 8533 3858 8521
3856 8501 3851 8503 3851 8498 3843 8495
3846 8492 3846 8491 3836 8487 3835 8474
3849 8455 3789 8504 3792 8583 3801 8595
3792 8599 3795 8690 3891 8541
TIME...MOT...LOC 0518Z 271DEG 26KT 3893 8521 3821 8613 3800 8664
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:33 PM EST | Special Weather Statement | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 36 more | 117 min |
| Feb 29, 12:44 AM EST | Special Weather Statement | LMK | Bourbon, Boyle, Casey, Clark, Edmonson, Fayette and 18 more | 61 min |
| Feb 29, 1:36 AM EST | Special Weather Statement | LMK | Anderson, Bourbon, Boyle, Butler, Casey, Clark and 22 more | 54 min |
Nearby
Special Weather Statements in Kentucky, 2016Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.